Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Re: treatment during acute phase
Jan 13, 2004

You recently stated you are of the thinking that it is beneficial to start treatment during acute phase and to continue treatment for 1 year. My question is whether you think there is a danger to continuing treatment beyond a year when started in acute phase. I am currently taking Sustiva, 3TC and Tenofovir 1X a day with no serious side effects. Started 18 months ago and have had 100 compliance. Viral load has been undetectable for over 15 months, CD4s average 600-700, 43-48. My current doctor does not want me to stop treatment. My question is whether I am making it more difficult to eventually go off treatment if I don't stop close to the "1 year" suggested stopping time after starting during the acute phase? Does the longer I stay on treatment make it more problematic to stop? Also, are you aware of an upcoming 2 pill a day regimen that will make the current 3 pill a day regimen even easier, and hopefully a bit more affordable? If so, is this something I should be able to switch to given my current regimen?

Response from Dr. Conway

There is no short term risk to continuing treatment as long as you are adherent to it, thus avoiding the development of drug resistance.

Otherwise, we are obviously not sure of teh long term metabolic or physical (lipodystrophy/lipoatrophy) consequences of HAART, so do keep a close eye out for this.

As far as a simpler regimen goes, Gilead is deveoping a combination pill of Tenofivir and Emtrcitabine (a drug like 3TC), and this could make your regimen even simpler than it is.

Good luck....



Previous
Fatigue with low testosterone
Next
Moon-face Lipodystrophy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement